Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mankind

Someone PLEASE Help Me!

Recommended Posts

So i just recently stared the Regimen, about a week ago. I have quite sensitive skin, in the sense that it turns red quite easily, and is just irritated quickly.... so i only used the BP once a day for this first week, and today i stared using it twice a day. I only use a small amount, but for about two days now, my face has been SO red, and SOOO dry its insane! I use a plain bar cleanser, but my skin is so so so so soooo dry before i can apply the BP, and after i DO my skin STINGS so bad! I know its probably because my skin is just getting used to it, but im in a bit of pain, honestly. Even after i moisturize my skin stings.... Much of the skin on my face is a bit peely and a little scaley... I cant seem to find a moisturizer that does enough to hydrate my skin, ive actually started using my moms special moisturizer that insanely moisturizes and my skin is still a bit tight. i know im not allergic... Im just wondering if this has happened to anyone else, and if its going to go awaaaay! i simply cant deal with skin like this for more that a few weeks, im all red and miserable! Im only 17, this is my last year of high school and the last thing i want is to feel hideous in my last year. Someone pleaaase please give me advice =(

Share this post


Link to post
Share on other sites

What kind of cleanser are you using exactly? Soaps can be drying, so you might want to switch to a different cleanser.

You might want to go back to using BP just once a day for a little longer. You may need to take increasing the amount of BP you're using incredibly slow.

Also, adding some jojoba oil to your moisturizer can help a lot.

These are from the FAQs:

Q: My skin is burning and/or red after I apply the benzoyl peroxide. Is that normal?

A: I experience a very tolerable low level of what one might describe as "burning". Many people who begin the Regimen report redness for the first couple of weeks, after which time the redness subsides. If you start the Regimen too quickly and you have sensitive skin, you should expect redness/dryness, sometimes severe. If you are new to benzoyl peroxide, it is a good idea to use just a light coating of benzoyl peroxide at first, and up the dosage over a period of a couple of weeks. According to the Gale Encyclopedia of Medicine:

"The most common side effects of anti-acne drugs applied to the skin are slight redness, dryness, peeling, and stinging, and a warm feeling to the skin. These problems usually go away as the body adjusts to the drug and do not require medical treatment. Other side effects should be brought to a physician's attention. Check with a physician as soon as possible if any of the following side effects occur:

1. Blistering, crusting or swelling of the skin.

2. Severe burning or redness of the skin.

3. Darkening or lightening of the skin. (This effect will eventually go away after treatment with an anti-acne drug ends.)

4. Skin rash.

Share this post


Link to post
Share on other sites

If you read "what to expect" and all the other useful things when browsing the main page and whatnot, it notes that redness/drying/etc are all normal for the few week/weeks. Eventually your skin takes things in better.

It's most likely the BP doing this to you though, from personal experience and having VERY sensitive skin myself I can tell you that it slowly but surely goes away. At the moment I'm about a week into the Regimen too and I too have gone through the EXTREMELY red phase but it's started to stop and I have only been getting a little red here and there.

I'd suggest you just keep at it, focus on what rewards may be at the end of this whole ordeal (clear skin, not sure if your acne is severe or not but whatever) and don't worry too much about the way your face feels at the moment because it wont be that way for too long and it's part of the process.

Share this post


Link to post
Share on other sites

Thank you =) I cant remember the name of the cleanser exactly, but i am thinking i will switch. Glad to hear someone else with sensitive skin is getting results! I was worried it would jsut keep my skin red.... thank you for the responses, i will definitely keep at it since it sounds pretty normal!

Share this post


Link to post
Share on other sites
Thank you =) I cant remember the name of the cleanser exactly, but i am thinking i will switch. Glad to hear someone else with sensitive skin is getting results! I was worried it would jsut keep my skin red.... thank you for the responses, i will definitely keep at it since it sounds pretty normal!

It is absolutely normal. Trust me! You will eventually falling in love with this product once it started to clear up bit by bit but you must STRICTLY follow the instructions and be patient with it for at least few months.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×